Alert archive / West Virginia / Wind Advisories in 2008
Wind Advisory 1, NWS Charleston, WV
NWS Charleston, WV issued this wind advisory at Jan 8, 2008, 3:47 AM EST for 4 counties in Kentucky; 9 counties in Ohio; 27 counties in West Virginia. It took effect at Jan 8, 2008, 7:00 PM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2008, 3:47 AM EST (08:47 UTC)
- In effect from
- Jan 8, 2008, 7:00 PM EST
- Expired
- Jan 9, 2008, 7:00 AM EST
- In force
- 12 hr
- Issued by
- NWS Charleston, WV
All 40 counties
Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Barbour County, WV, Boone County, WV, Braxton County, WV, Cabell County, WV, Calhoun County, WV, Clay County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Kanawha County, WV, Lewis County, WV, Lincoln County, WV, Logan County, WV, Mason County, WV, Mingo County, WV, Pleasants County, WV, Putnam County, WV, Ritchie County, WV, Roane County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Wayne County, WV, Wirt County, WV, Wood County, WV, Wyoming County, WV
The radar
The Charleston,WV radar (KRLX), 53 km from the middle of the area, began a volume at 08:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.8 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -189 J/kg
- Mixed-layer LCL
- 1108 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 352 m²/s²
- 0-3 km storm-relative helicity
- 397 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KRLX 080847 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 347 AM EST TUE JAN 8 2008 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>007-009>011- 081700- /O.NEW.KRLX.WI.Y.0001.080109T0000Z-080109T1200Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- WOOD-PLEASANTS-TYLER- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO... WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...PARKERSBURG... VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE... MIDDLEBOURNE 347 AM EST TUE JAN 8 2008 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM WEDNESDAY. STRONG WINDS ARE EXPECTED AHEAD OF A POWERFUL COLD FRONT TONIGHT...THAT WILL PUT AN END TO OUT SPRING LIKE WEATHER. ANY SHOWER OR THUNDERSTORM COULD EASILY PRODUCE GUSTS ABOVE 45 MPH. A WIND ADVISORY MEANS THAT SUSTAIN WINDS OF 31 TO 39 MPH...OR GUSTS BETWEEN 46 TO 57 MPH ARE EXPECTED. STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
5 follow-up statements
000 WWUS71 KRLX 081454 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 954 AM EST TUE JAN 8 2008 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>007-009>011- 082300- /O.CON.KRLX.WI.Y.0001.080109T0000Z-080109T1200Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- WOOD-PLEASANTS-TYLER- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO... WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...PARKERSBURG... VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE... MIDDLEBOURNE 954 AM EST TUE JAN 8 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST WEDNESDAY. STRONG WINDS ARE EXPECTED AHEAD OF A POWERFUL COLD FRONT TONIGHT...THAT WILL PUT AN END TO OUT SPRING LIKE WEATHER. ANY SHOWER OR THUNDERSTORM COULD EASILY PRODUCE GUSTS ABOVE 45 MPH. A WIND ADVISORY MEANS THAT SUSTAIN WINDS OF 31 TO 39 MPH...OR GUSTS BETWEEN 46 TO 57 MPH ARE EXPECTED. STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS71 KRLX 082248 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 548 PM EST TUE JAN 8 2008 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>007-009>011- 090700- /O.CON.KRLX.WI.Y.0001.080109T0000Z-080109T1200Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- WOOD-PLEASANTS-TYLER- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO... WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...PARKERSBURG... VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE... MIDDLEBOURNE 548 PM EST TUE JAN 8 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY. STRONG WIND GUSTS ARE POSSIBLE OVERNIGHT...AHEAD OF A POWERFUL COLD FRONT. ITS PASSAGE LATE TONIGHT...WILL PUT AN END TO OUT SPRING LIKE WEATHER. ANY SHOWER OR THUNDERSTORM COULD PRODUCE A GUST IN THE 40 TO 50 MPH RANGE...ESPECIALLY ACROSS EXPOSED HILLTOPS. THE GUSTS WILL LIKELY BE FROM THE SOUTHWEST. SECURE LOOSE LIGHT WEIGHT OBJECTS AROUND YOUR HOME. CONSTRUCTION SITES ARE ALSO VULNERABLE LOCATIONS. THESE GUSTY WINDS CAN MAKE DRIVING DIFFICULT TOO...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS71 KRLX 090527 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 1227 AM EST WED JAN 9 2008 OHZ066-083-084-091200- /O.NEW.KRLX.HW.W.0001.080109T0527Z-080109T0900Z/ /O.EXT.KRLX.WI.Y.0001.000000T0000Z-080109T1200Z/ PERRY-JACKSON OH-VINTON- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN 1227 AM EST WED JAN 9 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 4 AM EST EARLY THIS MORNING... ...WIND ADVISORY NOW IN EFFECT FROM 4 AM TO 7 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 4 AM THIS MORNING. THE WIND ADVISORY IS NOW IN EFFECT FROM 4 AM TO 7 AM THIS MORNING. STRONG WIND GUSTS ARE POSSIBLE OVERNIGHT...AHEAD OF A POWERFUL COLD FRONT. ITS PASSAGE LATE TONIGHT...WILL PUT AN END TO OUR SPRING LIKE WEATHER. ANY SHOWER COULD PRODUCE A GUST OVER 58 MPH THROUGH 4 AM. THIS COULD CAUSE DOWNED TREES AND POWER OUTAGES. GUSTS WILL LIKELY BE FROM THE SOUTHWEST. SECURE LOOSE LIGHT WEIGHT OBJECTS AROUND YOUR HOME. CONSTRUCTION SITES ARE ALSO VULNERABLE LOCATIONS. THESE GUSTY WINDS CAN MAKE DRIVING DIFFICULT TOO...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ KYZ101>103-105-OHZ067-075-076-085>087-WVZ005>007-009>011-091200- /O.CON.KRLX.WI.Y.0001.000000T0000Z-080109T1200Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-MORGAN-ATHENS-WASHINGTON-MEIGS- GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-WOOD-PLEASANTS-TYLER- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...MCCONNELSVILLE...STOCKPORT... ATHENS...MARIETTA...BELPRE...POMEROY...GALLIPOLIS...IRONTON... SOUTH POINT...KENOVA...CEREDO...WAYNE...HUNTINGTON... POINT PLEASANT...NEW HAVEN...PARKERSBURG...VIENNA...ST. MARYS... BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE 1227 AM EST WED JAN 9 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING. STRONG WIND GUSTS ARE POSSIBLE OVERNIGHT...AHEAD OF A POWERFUL COLD FRONT. ITS PASSAGE EARLY THIS MORNING WILL PUT AN END TO OUR SPRING LIKE WEATHER. ANY SHOWER COULD PRODUCE A GUST IN THE 40 TO 50 MPH RANGE...ESPECIALLY ACROSS EXPOSED HILLTOPS. THE GUSTS WILL LIKELY BE FROM THE SOUTHWEST. SECURE LOOSE LIGHT WEIGHT OBJECTS AROUND YOUR HOME. CONSTRUCTION SITES ARE ALSO VULNERABLE LOCATIONS. THESE GUSTY WINDS CAN MAKE DRIVING DIFFICULT TOO...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS71 KRLX 090648 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 148 AM EST WED JAN 9 2008 OHZ066-083-084-091200- /O.EXT.KRLX.WI.Y.0001.000000T0000Z-080109T1200Z/ /O.CON.KRLX.HW.W.0001.000000T0000Z-080109T0900Z/ PERRY-JACKSON OH-VINTON- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN 148 AM EST WED JAN 9 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM EST EARLY THIS MORNING... ...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM EST THIS MORNING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 AM EST THIS MORNING. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM EST EARLY THIS MORNING. STRONG WIND GUSTS ARE POSSIBLE OVERNIGHT...AHEAD OF A POWERFUL COLD FRONT. ITS PASSAGE LATE TONIGHT...WILL PUT AN END TO OUR SPRING LIKE WEATHER. ANY SHOWER COULD PRODUCE A GUST OVER 58 MPH THROUGH 4 AM. THIS COULD CAUSE DOWNED TREES AND POWER OUTAGES. GUSTS WILL LIKELY BE FROM THE SOUTHWEST. SECURE LOOSE LIGHT WEIGHT OBJECTS AROUND YOUR HOME. CONSTRUCTION SITES ARE ALSO VULNERABLE LOCATIONS. THESE GUSTY WINDS CAN MAKE DRIVING DIFFICULT TOO...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ WVZ008-013>020-024>032-034>040-046-047-091200- /O.EXA.KRLX.WI.Y.0001.000000T0000Z-080109T1200Z/ JACKSON WV-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE- DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON- TAYLOR-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR- POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...RAVENSWOOD...RIPLEY...HARTS... ALUM CREEK...HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON... SOUTH CHARLESTON...SAINT ALBANS...SPENCER...ELIZABETH... GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON... LOGAN...CHAPMANVILLE...MAN...MADISON...CLAY...SUTTON...GASSAWAY... BURNSVILLE...GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT... GRAFTON...MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL... FAYETTEVILLE...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE... WEBSTER SPRINGS...BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON... ELKINS 148 AM EST WED JAN 9 2008 ...WIND ADVISORY IN EFFECT UNTIL 7 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST THIS MORNING. STRONG WIND GUSTS ARE POSSIBLE OVERNIGHT...AHEAD OF A POWERFUL COLD FRONT. ITS PASSAGE EARLY THIS MORNING WILL PUT AN END TO OUR SPRING LIKE WEATHER. ANY SHOWER COULD PRODUCE A GUST IN THE 40 TO 50 MPH RANGE... ESPECIALLY ACROSS EXPOSED HILLTOPS. THE GUSTS WILL LIKELY BE FROM THE SOUTHWEST. SECURE LOOSE LIGHT WEIGHT OBJECTS AROUND YOUR HOME. CONSTRUCTION SITES ARE ALSO VULNERABLE LOCATIONS. THESE GUSTY WINDS CAN MAKE DRIVING DIFFICULT TOO...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KYZ101>103-105-OHZ067-075-076-085>087-WVZ005>007-009>011-091200- /O.CON.KRLX.WI.Y.0001.000000T0000Z-080109T1200Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-MORGAN-ATHENS-WASHINGTON-MEIGS- GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-WOOD-PLEASANTS-TYLER- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...MCCONNELSVILLE...STOCKPORT... ATHENS...MARIETTA...BELPRE...POMEROY...GALLIPOLIS...IRONTON... SOUTH POINT...KENOVA...CEREDO...WAYNE...HUNTINGTON... POINT PLEASANT...NEW HAVEN...PARKERSBURG...VIENNA...ST. MARYS... BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE 148 AM EST WED JAN 9 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING. STRONG WIND GUSTS ARE POSSIBLE OVERNIGHT...AHEAD OF A POWERFUL COLD FRONT. ITS PASSAGE EARLY THIS MORNING WILL PUT AN END TO OUR SPRING LIKE WEATHER. ANY SHOWER COULD PRODUCE A GUST IN THE 40 TO 50 MPH RANGE... ESPECIALLY ACROSS EXPOSED HILLTOPS. THE GUSTS WILL LIKELY BE FROM THE SOUTHWEST. SECURE LOOSE LIGHT WEIGHT OBJECTS AROUND YOUR HOME. CONSTRUCTION SITES ARE ALSO VULNERABLE LOCATIONS. THESE GUSTY WINDS CAN MAKE DRIVING DIFFICULT TOO...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS71 KRLX 090818 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 318 AM EST WED JAN 9 2008 OHZ066-083-084-090930- /O.CAN.KRLX.HW.W.0001.000000T0000Z-080109T0900Z/ /O.CAN.KRLX.WI.Y.0001.000000T0000Z-080109T1200Z/ PERRY-JACKSON OH-VINTON- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN 318 AM EST WED JAN 9 2008 ...HIGH WIND WARNING IS CANCELLED... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELED THE HIGH WIND WARNING. THE WIND ADVISORY HAS BEEN CANCELED. WITH THE COLD FRONT RACING OFF TO THE EAST...WINDS HAVE FALLEN BELOW ADVISORY CRITERIA...THUS WIND HEADLINES HAVE BEEN CANCELED. GUSTS COULD STILL APPROACH 40 MPH THROUGH DAYBREAK. THEY WILL BECOME CALM BY SUNSET. $$ KYZ101>103-105-OHZ067-075-076-085>087-WVZ005>011-013>020-024>026- 029-034-090930- /O.CAN.KRLX.WI.Y.0001.000000T0000Z-080109T1200Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-MORGAN-ATHENS-WASHINGTON-MEIGS- GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS- TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE- MINGO-LOGAN-BOONE-GILMER-WYOMING- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...MCCONNELSVILLE...STOCKPORT... ATHENS...MARIETTA...BELPRE...POMEROY...GALLIPOLIS...IRONTON... SOUTH POINT...KENOVA...CEREDO...WAYNE...HUNTINGTON... POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG... VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE... MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY... HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS... SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO... WEST UNION...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON... GLENVILLE...MULLENS...OCEANA...PINEVILLE 318 AM EST WED JAN 9 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELED THE WIND ADVISORY. WITH THE COLD FRONT RACING OFF TO THE EAST...WINDS HAVE FALLEN BELOW ADVISORY CRITERIA...THUS WIND HEADLINES HAVE BEEN CANCELED. GUSTS COULD STILL APPROACH 40 MPH THROUGH DAYBREAK. THEY WILL BECOME CALM BY SUNSET. $$ WVZ027-028-030>032-035>040-046-047-091200- /O.CON.KRLX.WI.Y.0001.000000T0000Z-080109T1200Z/ CLAY-BRAXTON-LEWIS-HARRISON-TAYLOR-RALEIGH-FAYETTE-NICHOLAS- WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...CLAY...SUTTON...GASSAWAY...BURNSVILLE... WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON...BECKLEY...OAK HILL... FAYETTEVILLE...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE... WEBSTER SPRINGS...BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON... ELKINS 318 AM EST WED JAN 9 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING. STRONG WIND GUSTS ARE POSSIBLE OVERNIGHT...AHEAD OF A POWERFUL COLD FRONT. ITS PASSAGE EARLY THIS MORNING WILL PUT AN END TO OUR SPRING LIKE WEATHER. ANY SHOWER COULD PRODUCE A GUST IN THE 40 TO 50 MPH RANGE... ESPECIALLY ACROSS EXPOSED HILLTOPS. THE GUSTS WILL LIKELY BE FROM THE SOUTHWEST. SECURE LOOSE LIGHT WEIGHT OBJECTS AROUND YOUR HOME. CONSTRUCTION SITES ARE ALSO VULNERABLE LOCATIONS. THESE GUSTY WINDS CAN MAKE DRIVING DIFFICULT TOO...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at Jan 8, 12:39 AM EST, 3 hours 8 minutes earlier.
Area forecast discussion, Jan 8, 12:39 AM EST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 1239 AM EST TUE JAN 8 2008 .SYNOPSIS... VERY WARM WEATHER WITH NEAR RECORD HIGH TEMPERATURES TUESDAY. A STRONG COLD FRONT CROSSES THE AREA TUESDAY NIGHT...WITH DRIER AND COOLER WEATHER WEDNESDAY. WET WEATHER EXPECTED THURSDAY NIGHT. && .NEAR TERM /THROUGH TODAY/... MOST CLOUD COVER HAS LIFTED UP INTO HIGH-BASED AC OR CI THAT AREA ASOS/S CANNOT SEE. WINDS STILL PUFFING AT MOST LOCATIONS...OTHER THAN EKN...WHERE FOG HAS MANAGED TO FORM DUE TO THE CALM WINDS. EXPECT THESE GENERAL TRENDS TO CONTINUE...WITH CLOUDS THICKENING UP A BIT IN THE WESTERN COUNTIES TOWARDS MORNING AS FRONT CONTINUES ITS APPROACH. TEMPERATURES GENERALLY OKAY...EXCEPT IN VALLEY LOCATIONS WHERE WINDS HAVE DROPPED OFF...LIKE EKN. NEEDED TO LOWER MIN TEMPS IN THESE AREAS. REST OF FORECAST ON TRACK. && .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... A COLD FRONT MOVES THROUGH TUESDAY NIGHT WITH SOME SPEED TO IT...AND BRINGS WITH IT A ROUND OF SHOWERS. FORECAST ISSUES CONCENTRATED ON TIMING OF FROPA...AND POSSIBILITY OF THUNDER. IN TERMS OF TIMING...NAM IS A LITTLE QUICKER THAN THE GFS...AND FEEL THAT THE NAM TIMING IS REASONABLE. THIS WILL BRING THE FRONT INTO THE NORTHWESTERN ZONES SHORTLY AFTER 00Z WED...AND CLEARS OUT WEDNESDAY MORNING. DO NOT EXPECT MUCH IN THE WAY OF LINGERING MOISTURE...LESS THE NORTHEAST COUNTIES...AND LEFT SCHC IN A TAD LONGER...BUT OVERALL...EXPECTING THE SKY TO CLEAR RAPIDLY OVER THE REMAINDER OF THE CWA AS THE COLUMN DRIES. IN TERMS OF THUNDER...THINKING POTENTIAL HERE WILL DIMINISH AS THE FRONT MOVES TOWARDS THE SOUTHEAST OHIO COUNTIES. CAPE DISAPPEARS FOR THE MOST PART AS THE EVENING PROGRESSES AND LI VALUES INCREASE...SO DO NOT THINK THERE WILL BE ANY/ENOUGH THUNDER TO WARRANT POPULATION OF THE WEATHER GRIDS. BOTH PRESSURE FALLS PRIOR TO FROPA AND PRESSURE RISES AFTER FROPA WILL BE ON THE ORDER OF 4HPA/3HR...DEPICTING WINDIER CONDITIONS ACROSS THE CWA. FELT THE NAM BEST REPRESENTED THIS...AND POPULATED THE WIND GRIDS WITH THIS PARTICULAR MODEL. && .LONG TERM /FRIDAY THROUGH MONDAY/... STILL NEED TO MONITOR THURSDAY-THURSDAY NIGHT SYSTEM FOR POSSIBLE WATER/FLOODING ISSUES. WILL INCLUDE THAT SYSTEM IN THE HAZARDOUS WEATHER OUTLOOK. 12Z GFS TRIES TO SHUNT DEEPER MOISTURE TO OUR EAST. LIKE YESTERDAYS SOLUTIONS...LOW LEVEL MOISTURE LINGERS ON FRIDAY AND SATURDAY WITH WEAK UPPER AIR DISTURBANCES PASSING. SO SOME 20 AND 30 POPS LINGERING WITH LIGHT RAIN AND SNOW SHOWERS. BROAD TROF IN THE MISSISSIPPI VALLEY ON BOTH GFS AND ECWMF FOR SUNDAY. NOT REAL IMPRESSED WITH ANY ORGANIZATION. MOISTURE ALONG SE COAST...MAY BRUSH US LATE SUNDAY-SUNDAY NIGHT..PER 12Z GFS SOLUTION. ECMWF EVEN HAS THAT MOISTURE FURTHER OUT TO SEA. IN WAKE OF THAT FEATURE...SNOW SHOWERS AND LOW LEVEL MOISTURE FOR DAY 7 SEEMS TO BE FAVORED. MAIN THEME SEEMS TO BE THE RETURN OF WINTER...STARTING OVER THE WEEKEND...WITH 500 RIDGE BUILDING OVER THE WEST COAST. && .AVIATION /06Z TUESDAY THROUGH SATURDAY/... VFR WX THRU MOST OF THE PD. IFR FG AT EKN WILL LAST PART OF THE OVERNIGHT THEN WINDS PICK TWRD DAWN SKYROCKETING THEM BACK TO VFR. THE BIG STORY THRU 5Z WED IS THE WINDS. THEY PICK UP AROUND MIDDAY BTWN 15 TO 20KTS WITH GUSTS LATER THIS AFTN POSSIBLY EXCEEDING 30KTS OUT OF THE S. A BRIEF DROP IN SPEED WITH THE ONSET OF DUSK...ESPECIALLY AT EKN. INTRODUCED IFR WX AT PKB AS A STRONG COLD FRONT APPROACHES RIGHT AT THE END OF THE FCST. GUSTY RW AND THUNDER ARE POSSIBLE. COVERED THUNDER WITH CB MENTION FOR THE TIME BEING. AVIATION OUTLOOK /BEYOND 06Z WEDNESDAY/...IFR WEATHER EXPECTED TUE NGT BTWN 6-15Z AS COLD FRONT PASSES. GUSTY SHOWERS WITH PSBL THUNDER COULD PACK WINDS ABOVE 40KTS. RAIN MAY CAUSE IFR WEATHER THURSDAY NIGHT. && .CLIMATE... RECORD HIGHS WERE SET AT CRW...HTS...PKB...AND BKW TODAY. PLEASE SEE THE APPROPRIATE RER OR CLI PRODUCTS FOR DETAILS. RECORD WARMTH IS AGAIN POSSIBLE TUESDAY. HERE ARE THE NUMBERS TO BEAT FOR AREA SITES. JAN 8TH CRW 72/1937 HTS 74/1937 BKW 64/1965 EKN 72/1937 PKB 71/1937 && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...JSH NEAR TERM...CL SHORT TERM...26 LONG TERM...IM BATTY AVIATION...29 CLIMATE...CL
Hazardous weather outlook, Jan 7, 5:10 PM EST, 10 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 510 PM EST MON JAN 7 2008 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-082215- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 510 PM EST MON JAN 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS OUT AHEAD OF A STRONG COLD FRONT TUESDAY NIGHT COULD BE GUSTY. A STRONG THUNDERSTORM IS EVEN POSSIBLE. WIND GUSTS COULD REACH 40 TO 50 MPH...ENOUGH TO WARRANT A WIND ADVISORY. AN ADVISORY OR SPECIAL WEATHER STATEMENTS MAY BE NEEDED LATE WEDNESDAY DEPENDING UPON HOW WIDESPREAD THESE STRONG WIND GUSTS WILL BE. ALSO...ANOTHER RAIN SYSTEM ON THURSDAY AND THURSDAY NIGHT COULD PRODUCE SOME HEAVIER RAIN. THE AXIS OF THE HEAVIER RAIN REMAINS UNCERTAIN. THE NATIONAL WEATHER SERVICE WILL BE MONITORING ITS DEVELOPMENT...FOR THE POSSIBILITY OF FLOOD WATCHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KTB
Nearby
Wind Advisories in West Virginia, 2008Wind Advisories in Ohio, 2008Wind Advisories in Kentucky, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.